Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2001, 9:08 PM CDT for Callaway County, Cole County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 6, 2001, 9:08 PM CDT (02:08 UTC)
- Expired
- May 6, 2001, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Callaway County, MO, Cole County, MO
The radar
The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:15 PM CDT | Hail 0.75 | Jefferson City, MO | Severe storm spotters reported 3/4 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 6, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 070208 SVRSTL MOC027-051-070300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 908 PM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI COLE COUNTY IN CENTRAL MISSOURI * UNTIL 1000 PM CDT * AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JEFFERSON CITY...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE PATH... HOLTS SUMMIT LAKE MYKEE NEW BLOOMFIELD FULTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3853 9241 3841 9225 3871 9179 3889 9202
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:16 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 6, 4:16 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT SUN MAY 6 2001 GOING ZNS CONT TO HV A GD HNDL ON UPCOMING WX TRENDS ACR FA. 2ND WV OF PCPN TO AFFECT LSX CWFA OVR THE PAST 24 HRS GETTING READY TO CLR THE MS RVR...AND SHUD EXIT OUR NE IL COUNTIES SHRTLY AFT ZN ISSUANCE TIME. 3RD AND FINAL ROUND OF PCPN ASSOC WITH SYS OVR PLAINS CONTS TO FORM ATTM ALG CDFNT/DRYLN FROM NW MO INTO CNTRL OK. IN THE NR TERM...TREND OF THIS FINAL WV OF PCPN IS THE MAIN CONCERN FOR OUR AREA. OMEGA PROGS FOR 3 CONSECUTIVE RUNS HV BEEN STGLY HINTING THAT THIS CNVTN SHUD REALLY GET ROLLING OVR W MO BY LT AFTN...WITH THE CENTROID OF THE COMPLEX TENDING TO DROP SE INTO AR DURG THE OVRNGT HRS. THIS DOESNT SEEM OUT OF THE QUESTION SINCE DYNAMICS OVR AREA ARE WKNG AS UPR SYS LFTS NWD...SO CNVTN MAY BECOME MORE DOMINATED BY THERMODYNAMICS/LO LVL FORCING MECHANISMS. WHILE AMS OVR W MO FAIRLY UNSTBL...AIR IS REALLY JUICED OVR TX AND OK...SO STMS MAY TEND TO DVLP SWD INTO THIS AMS WITH TIME. AND FINALLY...AMS OVR E HLF MO MUCH MORE STBL DUE TO THIS AFTNS PCPN...WHICH WL TRY TO INHIBIT THE STMS AS THEY MV INTO E MO. THINK ALL OF THIS MEANS THAT WHILE PCPN CHCS OVR OUR AREA WL RMN IN THE LIKELY CATEGORY... RAINFALL AMTS MAY NOT BE ALL THAT GRT AS FIRST ANTICIPATED BY LKG AT DVLPG LN OF STMS OUT WEST. CDFNT WL SWEEP ACR AREA ON MON...ENDING PCPN THRT AND GRDLY CLRG SKIES FROM W TO E. COOLER AMS DROPPING INTO AREA BHND CDFNT WL DROP TEMPS BACK TO NR OR SLGTLY BLO NORMAL TEMPS THRU MIDWK. AGAIN...MDL RUNS HV BEEN QUITE CONSISTENT WITH THIS TREND FOR THE PAST FEW DAYS. SCNDRY SHTWV FCST TO BRUSH AREA MON NGT MAY PRODUCE A FEW CLDS...BUT WITH LO LVLS RMNG QUITE DRY WL LV PCPN OUT OF FCST. .STL...NONE TRUETT
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.